MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the edge of the 3dmax light mesh was torn.Initial evaluation finds the mesh has been visibly handled as expected from use and is contaminate with blood/body fluids.Visual evaluation of the sample finds there is a significant tear in the edge seal with a big portion of the mesh having separated from the seal.There is also a small piece of the seal edge that has completely detached.There is evidence that a surgical tool / graspers was used during placement attempt.Based on the sample condition, the root cause of the reported event is most likely due to the result of user/device interface while handling the mesh with graspers and attempting to deploy.The precautions section in the ifu states, "use an appropriately sized trocar to allow mesh to slide down the trocar with minimal force".A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair, while preparing to insert 3dmax light mesh into the patient, a piece of the edge broke off.It was reported that the mesh was discarded, and another mesh was used to complete the procedure.There was no patient injury.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22292608
Report Number1213643-2025-00502
Device Sequence Number15672309
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(11)240905(17)290828(10)HUJV1974
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117310
Device Lot NumberHUJV1974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown